Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 147, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 3, 2020, 5:09 PM CDT for Cass County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 3, 2020, 5:29 PM CDT
- In force
- 20 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 24 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
347
WUUS53 KEAX 032209
SVREAX
MOC037-032245-
/O.NEW.KEAX.SV.W.0147.200703T2209Z-200703T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
509 PM CDT Fri Jul 3 2020
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Cass County in west central Missouri...
* Until 545 PM CDT.
* At 509 PM CDT, a severe thunderstorm was located over Peculiar,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Raymore, Harrisonville, Peculiar, Freeman and Lake Annette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3866 9458 3877 9450 3870 9431 3857 9441
TIME...MOT...LOC 2209Z 300DEG 11KT 3869 9447
HAIL...1.00IN
WIND...60MPH
$$
Barham2 follow-up statements
686 WWUS53 KEAX 032223 SVSEAX Severe Weather Statement National Weather Service Kansas City/Pleasant Hill MO 523 PM CDT Fri Jul 3 2020 MOC037-032245- /O.CON.KEAX.SV.W.0147.000000T0000Z-200703T2245Z/ Cass MO- 523 PM CDT Fri Jul 3 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHWESTERN CASS COUNTY... At 523 PM CDT, a severe thunderstorm was located near Harrisonville, moving southeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Harrisonville, Peculiar, Freeman and Lake Annette. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3864 9454 3876 9447 3870 9431 3857 9441 TIME...MOT...LOC 2223Z 300DEG 11KT 3867 9442 HAIL...0.88IN WIND...60MPH $$ Barham
131
WWUS53 KEAX 032229
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
529 PM CDT Fri Jul 3 2020
MOC037-032239-
/O.CAN.KEAX.SV.W.0147.000000T0000Z-200703T2245Z/
Cass MO-
529 PM CDT Fri Jul 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3864 9454 3876 9447 3870 9431 3857 9441
TIME...MOT...LOC 2228Z 300DEG 11KT 3866 9440
$$
BarhamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:03 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 3:03 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 303 PM CDT Fri Jul 3 2020 .Discussion... Issued at 301 PM CDT FRI JUL 3 2020 Near normal temperatures today to start off the 4th of July weekend, but still a rather warm and humid day across the forecast area as dewpoints have climbed into the low 70s by early afternoon. Heat indices this afternoon will stay below 100 degrees with most locations in the 90 to 95 degree range. Both Saturday and Sunday will see similar temperature and heat index readings with temperatures in the upper 80s to near 90 degrees and heat indices of 90 to 95. An MCV continues to rotate across eastern Kansas early this afternoon as it slowly drifts to the south-southeast as it follows the instability gradient. Storms have increased in intensity near the center of the MCV and should see a quicker push to the south as the associated cold pool strengthens. There is enough convergence to the east of the central cluster of storms to see some isolated to scattered pulse-type storms develop just to the north and west of the KC metro, and appear to be more diurnally driven. These storms are barely moving given lack of flow, but could see a brief heavy downpour and some gusty winds out of them as they collapse. This diurnal activity will die off later this evening. Another feature to keep an eye on later this afternoon and overnight is out across eastern Missouri and will gradually move westward overnight. As convergence increases between these two features, and we become a little less capped, we may see scattered thunderstorms start to develop across central Missouri by late afternoon and/or early evening and continue into the overnight hours. Given the lack of flow, there is some uncertainty as to how long these storms would be able to hang around before petering out. As we head into next week, the central conus remains under the influence of the broad ridge. By the middle of next week, we could be seeing our warmest temperatures yet this year...and with corn now in the tasseling phase across much of the forecast area, dewpoints in the 80s aren't out of the question. This will make for a rather oppressive week heat-wise. && .Aviation...(For the 00Z TAFS through 00Z Friday Evening) Issued at 912 PM CDT THU JUL 2 2020 VFR conditions are expected for the TAF period, with a few lower clouds sticking around overnight. Tomorrow afternoon, we should see an increase in the cu field again with peak heating. There are also some isolated to scattered storm chances across the region through the TAF period, but they should stay outside of our forecast area. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PietrychaP Aviation...PietrychaP
Hazardous weather outlook, Jul 3, 4:09 AM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 409 AM CDT Fri Jul 3 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-040915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 409 AM CDT Fri Jul 3 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widely scattered thunderstorms are possible this morning and again this afternoon however, severe weather is not expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Generally hot and humid conditions will continue over the next 5 to 7 days with heat indices ranging from the 90s to the lower 100s each day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 3, 4:13 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
413 PM CDT Fri Jul 3 2020
KSZ057-105-MOZ043-032200-
Johnson KS-Miami KS-Cass MO-
413 PM CDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI...SOUTHEASTERN
JOHNSON AND WESTERN CASS COUNTIES UNTIL 500 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Spring Hill, moving southeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Overland Park, Olathe, Leawood, Belton, Raymore, Harrisonville,
Spring Hill, Peculiar, Louisburg, Drexel, Cleveland, Freeman, Lake
Annette, West Line, Chiles, Bucyrus, Stillwell, Stanley and Wagstaff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3878 9491 3891 9470 3864 9429 3847 9454
3848 9461 3847 9461
TIME...MOT...LOC 2113Z 316DEG 25KT 3877 9469
BarhamSpecial weather statement, Jul 3, 4:49 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
449 PM CDT Fri Jul 3 2020
KSZ060-MOZ053-032230-
Linn KS-Bates MO-
449 PM CDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINN AND WEST
CENTRAL BATES COUNTIES UNTIL 530 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Cygne, moving southeast at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pleasanton, La Cygne, Linn Valley, Amsterdam, Amoret and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3827 9488 3839 9479 3839 9474 3831 9445
3811 9461
TIME...MOT...LOC 2149Z 299DEG 15KT 3829 9475
BarhamSpecial weather statement, Jul 3, 4:56 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 456 PM CDT Fri Jul 3 2020 MOZ043-032245- Cass MO- 456 PM CDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASS COUNTY UNTIL 545 PM CDT... At 456 PM CDT, Doppler radar was tracking a strong thunderstorm over Peculiar, moving east at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Belton, Raymore, Harrisonville, Pleasant Hill, Peculiar, Cleveland, Freeman, East Lynne, Lake Annette, Strasburg and West Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3855 9461 3881 9461 3878 9416 3848 9428 TIME...MOT...LOC 2156Z 287DEG 17KT 3869 9448 Barham
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:13 PM CDT | Special Weather Statement | EAX | Cass | 47 min |
| Jul 3, 4:38 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 18 min |
| Jul 3, 4:56 PM CDT | Special Weather Statement | EAX | Cass | 49 min |
| Jul 3, 5:22 PM CDT | Special Weather Statement | EAX | Bates | 38 min |
| Jul 3, 5:42 PM CDT | Special Weather Statement | EAX | Bates | 48 min |
| Jul 3, 5:54 PM CDT | Special Weather Statement | EAX | Bates | 51 min |
| Jul 3, 6:45 PM CDT | Special Weather Statement | EAX | Henry | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.